IVIG Side Effects: Day 6

For the first post on IVIG side effects, click here.

I was doing better so I stopped the strong meds because I don’t enjoy the drugged feeling. All was fine, aside from needing Reglan to force the small amount of food I was eating to exit my stomach. Sunday I played Jackie friendly games with Emma like makeup and watching her try on costumes.

Then, yesterday I began getting a headache on top of my head. I took a Dilaudid and Benadryl to be safe from another horrible full head headache. My light sensitivity was at its normal level but the sound sensitivity was back. Just chewing on hard candy or trying to open a taped box was so loud that it made my stomach heave. I was really dizzy which was making me nauseous, so I took some Phenergan. By the end of the night I was throwing up. (TMI: If I know my stomach may not hold food, I try to plan what I eat throughout the day so it isn’t too disgusting all combined. I hadn’t done that. Yuck.) On the bright side, I no longer develop food aversions to foods I get sick after eating.

I’ve realized I just need to deal with being heavily medicated for a few more days, even if I’m not having the symptoms the medications are for. My mom suggested I wait 24 hours of no symptoms before taking away a medication and I think that’s a good plan. So, if you talk to me anytime in the next 3 days, don’t count on me remembering it! In addition to my normal meds I am taking Benadryl every 4 hours, Phenergan every 6-8 hours, Dilaudid as needed up to every 3 hours, and Medrol (steroids) once daily for three days. I shall from now on refer to the first three medications as the Zombie Cocktail. I am already dry from Sjögren’s, so I’m not loving how dried out the Benadryl makes me but it is better than the alternative.

Today I haven’t thrown up. I have kept down quite a bit of fluids, some hard candy, a handful of blueberries, and some chips, however it feels like it all may just be sitting there. Time will tell. At this point I am having difficulty deciphering what is IVIG nausea/vomiting and what is POTS. The sound sensitivity is better, but still bad. My fiancé just sneezed in the other room and it hurt. You’d think I just noticed a serial killer staring in my window for how hard I jumped.. He isn’t one of those super loud sneezers either! I don’t have any pain when it’s quiet which is wonderful.

I plan on this lasting 2 more days then it going away. I think the steroids will help a lot because this is all likely due to inflammation of my brain lining. The fact I started getting sick again around the time the giant shot of steroids the ER had given me was wearing off and that everything for better with some Medrol support this idea.

I talked to my case manager at the IVIG pharmacy today. I think I was confusing to talk to with all the medications I am on. The home health nurse mentioned the doctor changing the IV fluids with IVIG infusion from 2 liters to 1. Aside from making the infusion time shorter, I don’t think this would benefit me in any way. IV fluids are like liquid gold to people with POTS and help more than oral fluids. I drink over a gallon of water daily and regularly go get infusions of 2 liters of saline; it isn’t as though 2 liters are a ton of fluids for me. I am pretty sure the doctor will go with the 2 liters and probably said she would change it to one liter after hearing my first infusion took 10 hours. Since I am so confusing on the phone, I emailed the doctor about it and also let my case manager know how important it is.

Today I washed my hair for the first time since LAST Monday. I know! I was starting to smell like a goat. Thankfully I’d still taken regular baths and only my scalp/hair smelled like an animal.

Saturday I am traveling 2 hours each way to watch my bridesmaids try on dresses. I’m just picking the length and color (some shade of coral) and letting them each pick whatever suits them. I am also planning on eating afterwards. At the moment, this all sounds daunting, but as long as I don’t still need to be taking the Zombie Cocktail by then, I think I can do it.

I appreciate all the support everyone has given me. It makes such a difference!

Edit: The doctor e-mailed me back and said it is no problem at all to keep the amount of fluids I get with my IVIG infusion at 2 liters. Yay! I was worried.

5 thoughts on “IVIG Side Effects: Day 6

Add yours

Your turn!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com.

Up ↑

%d bloggers like this: